The Vestibular Disorders Support Community
Read our welcome post, user support wiki & visit our member recommended products page

Stress as a perpetuator

Hi Tony.

Thanks for writing back. I am praying that the Effexor works for you :smile:.

And I am praying that what I try next works for me, too.

I’ll check back in with you later :smiley:

Thanks for all your help.

Asli.

Hey Tony!

Why did you stop gabapentin, which I think you said you were on during earlier postings? I’m very curious! I find that it’s helpful but like you said on an earlier post, really sedating to the point that it’s hard to get motivated to do my work. That is also interesting that you noted in an earlier post that you were up pretty high in the dosage. I am only on 100mg 3x per day which helps me a lot with my MAV symptoms, but I do get breakthrough pain and dizziness after too much computer usage/fluorescent light exposure. Sometimes I think something dietary also contributes.

I’d be very appreciative for your feedback. I’m considering going higher with gabapentin but not sure about it’s ability to curb my symptoms entirely. Maybe I should just settle for feeling 70% better rather than trying to recover completely, but some of the problems I have under fluorescents are still pretty bad. What are your main triggers? What medication are you now on?

Thank you,
Liv

Hi, my MAV, Les defiantly due to stress and over load. Four years ago my hubby was made redundant and I was so scarred that we would have to sell up our home to survive. In the third year after his redundancy, he got in to fill time employment again and the following month BANG the wooziness begun.

I definitely think that the stress of all that put me into fright and flight mode and then once the refief of hubby getting job MAV kicked in. After four months of having MAV I had tio leave my job and that helped and I thought I was doing well as my symptom where almost nil and the I relapsed. I don’t get the wooziness now but when I lay my head down or turning in bed and getting my head fills like its spinning, has any other MAV suffers had this
.

Yup that is similar to how mine started- stress triggered it, maybe too much caffeine and alcohol (red wine) perhaps. You’ll get better, I just posted about some supplements that have helped me a ton. Get the book “heal your headache” to see if any foods make things worse. Avoid caffeine! You may need to have a few months for your brain to calm down after the first attack. It will get less intense on its own I promise. I am not taking any meds right now because I’m super sensitive, but I do recommend you see a neurologist who knows about vestibular migraines to see if you want to experiment with any drugs that can help calm things down for a while perhaps… nortriptyline etc all have helped people on this forum in addition to anti epileptic drugs that can be good for migraine. I can’t take meds that easily because I get side effects from virtually all of them due to my sensitive nature I guess. xx

I think this thread is spot on. Totally agree that MAV may be triggered by stress initially then perpetuated in a vicious cycle. To break the cycle you have to use any means possible to treat the symptoms and lower your stress levels:

  • meds
  • supplements
  • exercise
  • psychotherapy
  • holidays
  • hobbies
  • sleep
  • good food
  • hugs

Just to add to this:

Inner ear is immune-active so with chronic stress causing a immune reaction …

Also stress can hit serotonin levels.

See:

Just to add this:

The sensors for both vestibular function and auditory function are concentrated in the same organ, so could stress not cause vestibular issues in addition to auditory ones?